Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 18, NWS Shreveport, LA

November 10, 2006Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 10, 2006, 8:57 PM CST for Natchitoches Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2006, 8:57 PM CST (02:57 UTC)
Expired
Nov 10, 2006, 9:30 PM CST
In force
33 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Natchitoches Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 5:22 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3307 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3307 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 110259
TORSHV
LAC069-110330-
/O.NEW.KSHV.TO.W.0018.061111T0257Z-061111T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST FRI NOV 10 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 930 PM CST

* AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  SOUTHWEST OF NATCHITOCHES...MOVING SOUTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO AFFECT...
  PROVENCAL...FLORA...GORUM...AND INTERSTATE 49 SOUTH OF 
  NATCHOTICHES THROUGH 930 PM...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 3139 9298 3155 9325 3163 9323 3180 9312
      3183 9312 3161 9287 3159 9280 3152 9272
      3138 9291

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 110333
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CST FRI NOV 10 2006

LAC069-110341-
/O.EXP.KSHV.TO.W.0018.000000T0000Z-061111T0330Z/
NATCHITOCHES LA-
931 PM CST FRI NOV 10 2006

...THE TORNADO WARNING FOR NATCHITOCHES PARISH EXPIRES AT 930 PM
CST...

THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS TO BE CAPABLE 
OF PRODUCING A TORNADO.  RADAR INDICATED THUNDERSTORMS STRETCHING 
ACROSS THE SOUTHERN PART OF NATCHITOCHES PARISH.  THESE WERE MOVING 
SOUTHEAST AT 25 TO 30 MILES AN HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA
AND NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CST SATURDAY MORNING FOR NORTH CENTRAL LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3139 9298 3155 9325 3163 9323 3180 9312
      3183 9312 3161 9287 3159 9280 3152 9272
      3138 9291

$$

BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 10, 2:58 PM CST, 5 hours 59 minutes earlier.

Area forecast discussion, Nov 10, 2:58 PM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CST FRI NOV 10 2006

.DISCUSSION...
SURFACE FRONT HAS ALREADY PUSHED INTO EAST TEXAS THIS AFTN
EXTENDING FROM WEST CENTRAL AR SWWD INTO NE TX. TEMPS ACROSS THE
SOUTHEAST TWO THIRDS OF THE AREA CLIMBED INTO THE 80S WITH GUSTY
SSW WINDS IN PLACE. NO SHOWERS HAVE INITIATED DUE TO THE CAP STILL
IN PLACE BUT THIS SHOULD ERODE AS THE FRONT MOVES THROUGH THIS
EVENING. WITH ONLY FRONTAL LIFT ANY PRECIP THAT FORMS WILL BE IN A
NARROW BAND ALONG THE FRONT. SURFACE CAPE VALUES ARE IN EXCESS OF
2500 J/KG...LIS TO -6 AND UPPER 60 DPTS ACROSS THE EAST HALF OF
THE FCST AREA. WILL NOT MENTION SEVERE IN THE ZONES FOR TONIGHT
BUT DO HAVE THE MENTION OF ISOLATED SEVERE POSSIBLE IN THE HWO.

WITH A QUICK FRONTAL PASSAGE TONIGHT...HIGH PRESSURE SETTLES INTO
THE REGION FOR SAT AND TRANSLATES EWD SUNDAY. A STRONG UPPER
LEVEL S/WV WILL MOVE INTO THE MID SECTION OF THE COUNTRY EARLY
NEXT WEEK INDUCING A WEAK FRONT OVER TX WHICH TRANSLATES EAST AND
WASHES OUT BY TUE. WILL CONT LOW CHC POPS IN THIS TIME FRAME. A
VERY STRONG UPPER TROF WILL DEEPEN OVER THE CENTRAL PLAIN TUE/WED
BRINGING A STRONGER COLD FRONT THROUGH THE FCST AREA TUE NIGHT AND
EXITING EARLY WED. WILL HAVE CHC POPS FOR THIS PERIOD. HIGH
PRESSURE BUILDS IN BRINGING DRY WEATHER THE REST OF THE WEEK AND
MORE SEASONAL TEMPS. WILL LEAN TOWARD MAV TEMPS IN THE SHORT TERM.

&&

.AVIATION...
COLD FRONT HAS ENTERED THE NW PORTION OF AREA AND WILL MOVE THROUGH
THE REGION THIS AFTN AND TNGT. EXPECTING CONVECTION TO DEVELOP ALONG
THE FRONTAL BOUNDARY THIS AFTERNOON...PERHAPS ORIGINATING NEAR A TXK
TO GGG LINE AROUND 22Z...WITH LINE MOVING SE AS INDIVIDUAL STORMS
MOVE NE. THE LINE OF CONVECTION WILL PROBABLY INITIATE IN A
SCATTERED MANNER...PROBABLY FIRST OVER AR...THEN FILLING IN AND
BUILDING SOUTHWARD DOWN THE FRONT BY 00Z-01Z AS IT IS NEAR A
ELD/SHV/LFK LINE. GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT
TODAY WILL SHIFT TO THE NORTH AND REMAIN GUSTY BEHIND THE FRONT.
SOME LOW CLOUDS WILL RETURN WITH THE FROPA MAINLY N OF THE RED RIVER
TODAY...BUT THESE CEILINGS COULD EXPAND SOUTHWARD IN THEIR
COVERAGE...MAINLY N OF A GGG TO ESF LINE...OVERNIGHT. CLEARING WILL
ALSO OCCUR SEVERAL HOURS BEHIND THE FRONT WITH MOSTLY VFR FOR
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  64  36  67 /  30   0   0  10
MLU  50  62  35  65 /  50   0   0  10
DEQ  39  60  32  64 /  10   0   0  10
TXK  47  62  36  64 /  30   0   0  10
ELD  46  61  32  64 /  50   0   0  10
TYR  45  63  38  68 /  10   0   0  10
GGG  46  64  37  67 /  10   0   0  10
LFK  50  68  37  70 /  30   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/17
Hazardous weather outlook, Nov 10, 12:00 PM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI NOV 10 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY
THIS EVENING AND TONIGHT. THIS ACTIVITY MAY INCLUDE SOME ISOLATED
SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. THE BEST CHANCE
FOR THUNDERSTORMS LOOKS TO BE FOCUSED ACROSS PARTS OF SOUTHERN
ARKANSAS AND NORTH CENTRAL LOUISIANA WHERE THE BEST MOISTURE CONVERGENCE
SHOULD BE CONCENTRATED. CITIZENS SHOULD KEEP AN EYE ON CHANGING
WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND STAY ALERT
POSSIBLE WARNING OR STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT.

02

In the hours before

Local storm report, Nov 10, 7:35 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     SHONGALOO               32.94N 93.29W
11/10/2006                   WEBSTER            LA   LAW ENFORCEMENT

            LARGE TREE ACROSS 2 LANES OF A HIGHWAY

0634 PM     HAIL             NACOGDOCHES             31.61N 94.65W
11/10/2006  E0.75 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

0727 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N 94.11W
11/10/2006                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            THUNDERSTORM WINDS BLEW A TREE THROUGH THE ROOF OF A
            HOUSE.

0728 PM     HAIL             MANSFIELD               32.03N 93.70W
11/10/2006  M0.75 INCH       DE SOTO            LA   TRAINED SPOTTER

&&

DBUTTS
Local storm report, Nov 10, 8:56 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     9 SW HOMER              32.70N 93.17W
11/10/2006                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES DOWN ON HWY 79.

0747 PM     TSTM WND DMG     9 S HOMER               32.66N 93.06W
11/10/2006                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES DOWN IN SOUTHERN PORTION OF PARISH AS WELL AS
            WESTERN PORTION.

0745 PM     TSTM WND DMG     4 SE EL DORADO          33.18N 92.61W
11/10/2006                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN SOUTHEAST OF EL DORADO.

0810 PM     TSTM WND DMG     6 NNW RUSTON            32.61N 92.68W
11/10/2006                   LINCOLN            LA   LAW ENFORCEMENT

            TREE DOWN BLOCKING MITCHUM ORCHARD ROAD.

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:12 PM CSTSevere Thunderstorm WarningSHVWebster63 min
Nov 10, 7:01 PM CSTSevere Thunderstorm WarningSHVClaiborne29 min
Nov 10, 7:03 PM CSTSevere Thunderstorm WarningSHVDe Soto42 min
Nov 10, 7:29 PM CSTSevere Thunderstorm WarningSHVClaiborne46 min
Nov 10, 7:43 PM CSTSevere Thunderstorm WarningSHVBienville, Lincoln77 min
Nov 10, 7:47 PM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine43 min
Nov 10, 8:35 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine25 min
Nov 10, 8:44 PM CSTSevere Thunderstorm WarningSHVJackson61 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.